Numerical approximations of a norm-preserving gradient flow and applications to an optimal partition problem

Qiang Du, Fang-Hua Lin

Research output: Contribution to journalArticle

Abstract

We present and analyse numerical approximations of a norm-preserving gradient flow and consider applications to an optimal eigenvalue partition problem. We consider various discretizations and demonstrate that many of the properties shared by the continuous counterpart can be preserved at the discrete level. The numerical algorithms are then used to study the nonlinear and non-local interfacial dynamics associated with the optimal partition.

Original languageEnglish (US)
Pages (from-to)67-83
Number of pages17
JournalNonlinearity
Volume22
Issue number1
DOIs
StatePublished - Jan 1 2009

Fingerprint

Optimal Partition
Gradient Flow
Numerical Approximation
norms
Numerical Algorithms
preserving
partitions
Discretization
Partition
Eigenvalue
Norm
gradients
approximation
Demonstrate
eigenvalues

ASJC Scopus subject areas

  • Applied Mathematics
  • Mathematical Physics
  • Physics and Astronomy(all)
  • Statistical and Nonlinear Physics

Cite this

Numerical approximations of a norm-preserving gradient flow and applications to an optimal partition problem. / Du, Qiang; Lin, Fang-Hua.

In: Nonlinearity, Vol. 22, No. 1, 01.01.2009, p. 67-83.

Research output: Contribution to journalArticle

@article{dfb2cd4a69d24b42b705c7e12bfb0b8f,
title = "Numerical approximations of a norm-preserving gradient flow and applications to an optimal partition problem",
abstract = "We present and analyse numerical approximations of a norm-preserving gradient flow and consider applications to an optimal eigenvalue partition problem. We consider various discretizations and demonstrate that many of the properties shared by the continuous counterpart can be preserved at the discrete level. The numerical algorithms are then used to study the nonlinear and non-local interfacial dynamics associated with the optimal partition.",
author = "Qiang Du and Fang-Hua Lin",
year = "2009",
month = "1",
day = "1",
doi = "10.1088/0951-7715/22/1/005",
language = "English (US)",
volume = "22",
pages = "67--83",
journal = "Nonlinearity",
issn = "0951-7715",
publisher = "IOP Publishing Ltd.",
number = "1",

}

TY - JOUR

T1 - Numerical approximations of a norm-preserving gradient flow and applications to an optimal partition problem

AU - Du, Qiang

AU - Lin, Fang-Hua

PY - 2009/1/1

Y1 - 2009/1/1

N2 - We present and analyse numerical approximations of a norm-preserving gradient flow and consider applications to an optimal eigenvalue partition problem. We consider various discretizations and demonstrate that many of the properties shared by the continuous counterpart can be preserved at the discrete level. The numerical algorithms are then used to study the nonlinear and non-local interfacial dynamics associated with the optimal partition.

AB - We present and analyse numerical approximations of a norm-preserving gradient flow and consider applications to an optimal eigenvalue partition problem. We consider various discretizations and demonstrate that many of the properties shared by the continuous counterpart can be preserved at the discrete level. The numerical algorithms are then used to study the nonlinear and non-local interfacial dynamics associated with the optimal partition.

UR - http://www.scopus.com/inward/record.url?scp=58149348349&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=58149348349&partnerID=8YFLogxK

U2 - 10.1088/0951-7715/22/1/005

DO - 10.1088/0951-7715/22/1/005

M3 - Article

AN - SCOPUS:58149348349

VL - 22

SP - 67

EP - 83

JO - Nonlinearity

JF - Nonlinearity

SN - 0951-7715

IS - 1

ER -